MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 299704272
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
L5-s1 posterior lateral interbody fusion.Device is used as a two part device.Threaded inserter 2997 04 272 jammed in 2997 04 270 while surgeon was using.Tabs on pedicle screw were broken, and reduction instruments were needed to perform reduction technique.Flex clip was attached onto top notch of pedicle screw.Threader inserter then inserted into flex clip to perform reduction, while winding down on black reducer handle, a crack was heard.No more insertion was possible.Reduction was not performed, surgeon wound out 2997 04 272.Flex clip 2997 04 270 was unclipped from pedicle screw using a bone rongeuer.Piece of 2997 04 272 still stuck in 2997 04 270.Thirty minute delay to procedure.No ae to patient.'product discarded' has been selected for product status in this instance as there is no appropriate status available to represent the following local process: instrument will be sent to local engineering for assessment of wear and tear.If 'wear and tear' is assigned, a copy of the local assessment will be provided to the manufacturer for their record and case closure.In the case wear and tear cannot be assigned by the engineer, the product will be returned to the manufacturer as a 'product complaint' for investigation.

Brand Name
EXPEDIUM VERSE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6967840
Report Number1526439-2017-10884
Device Sequence Number1184590
Product Code LXH
UDI-Device Identifier10705034477206
UDI-Public(01)10705034477206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Model Number299704272
Device Catalogue Number299704272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;